Alert archive / Indiana / River Flood Warnings in 2010

River Flood Warning 2, NWS Indianapolis, IN

January 23, 2010Wabash County, Illinois; Gibson County, Knox County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jan 23, 2010, 11:03 AM CST for Wabash County, Illinois; Gibson County, Knox County, Indiana. It took effect at Jan 29, 2010, 8:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 23, 2010, 11:03 AM CST (17:03 UTC)
In effect from
Jan 29, 2010, 8:00 AM CST
Expired
Jan 23, 2010, 7:56 PM CST
In force
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Wabash County, IL, Gibson County, IN, Knox County, IN

The radar

The Evansville,IN radar (KVWX), 26 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Hazleton (HAZI3).

Action stage
12 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WGUS83 KIND 231703
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1203 PM EST SAT JAN 23 2010

...A FLOOD ADVISORY CONTINUES FOR PORTIONS OF THE WABASH RIVER IN
WESTERN INDIANA AND EASTERN ILLINIOIS AND IS ALSO EXTENDED TO COVER
PART OF THE LOWER WHITE RIVER.

.NEAR BANKFULL CONDITIONS WILL OCCUR ALONG THE WABASH RIVER IN
WESTERN INDIANA AND EASTERN ILLINOIS AND ALONG THE LOWER REACHES OF
THE WHITE RIVER FOR THE REST OF THE WEEKEND.  RAIN IN
EXCESS OF ONE INCH FELL IN PORTIONS OF EAST CENTRAL ILLINOIS AND
WEST CENTRAL INDIANA SINCE WEDNESDAY.  ADDITIONAL RAIN WILL OCCUR
TONIGHT.

RIVER LEVELS WILL RISE STEADILY IN THE CLINTON...TERRE HAUTE ...
HUTSONVILLE AND VINCENNES AREAS ON THE WABASH RIVER AND IN THE
PETERSBURG AND HAZELTON AREAS ON THE WHITE RIVER THROUGH SUNDAY.

LOWLAND FLOODING MAY AFFECT AGRICULTURAL LAND...RIVER PARKS AND
POSSIBLY A FEW LOCAL RIVER ROADS.  HIGH RIVER LEVELS WILL PERSIST
THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  
RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO 
CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.
&&

ILC185-INC027-051-083-125-241703-
/O.NEW.KIND.FL.W.0001.100127T0600Z-100130T1900Z/
/PTRI3.1.ER.100127T0600Z.100129T0000Z.100130T0700Z.NO/
1203 PM EST SAT JAN 23 2010

* AT 11:00 AM SATURDAY THE STAGE WAS 9.6 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 16.9 FEET BY THURSDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING.
* AT 17.0 FEET...FLOODING AFFECTS LOW AGRICULTURAL LANDS, LOW OIL 
  FIELDS AND CLOSES BOTTOMS RD...BROTHERS RD AND EAST GOVERNERS RD IN
  KNOX COUNTY.  IN AGRICULTURAL SEASON...FARMERS ARE CONCERNED AT 
  THIS STAGE.

$$

ILC185-INC051-083-241702-
/O.NEW.KIND.FL.W.0002.100129T1400Z-000000T0000Z/
/HAZI3.1.ER.100129T1400Z.100130T0000Z.000000T0000Z.NO/
1203 PM EST SAT JAN 23 2010

* AT 11:00 AM SATURDAY THE STAGE WAS 7.6 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 16.3 FEET BY FRIDAY EVENING.
* AT 16.0 FEET...FLOODING BEGINS IN LOWEST BOTTOMLANDS AND A FEW
LOCAL
  ROADS.  HIGH WATER AFFECTS A FEW LOW OIL FIELDS.

$$

INC121-165-167-241702-
/O.NEW.KIND.FL.W.0003.100124T2200Z-100129T1000Z/
/MTZI3.1.ER.100124T2200Z.100126T0000Z.100128T2200Z.NO/
1203 PM EST SAT JAN 23 2010

* AT  8:00 AM SATURDAY THE STAGE WAS 10.6 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 17.6 FEET BY EARLY TUESDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON.
* AT 18.0 FEET...MONTEZUMA AGRICULTURAL LEVEE IS OVERTOPPED. 
FOURTEEN
  HUNDRED ACRES OF LOW BOTTOMLANDS FLOOD.  LOWEST BOTTOMLANDS FLOOD.

$$

ILC023-033-INC153-167-241702-
/O.NEW.KIND.FL.W.0004.100125T1100Z-100130T0200Z/
/HUFI3.1.ER.100125T1100Z.100127T0000Z.100129T1400Z.NO/
1203 PM EST SAT JAN 23 2010

* AT  9:00 AM SATURDAY THE STAGE WAS 9.1 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND CONTINUE TO
  RISE TO NEAR 16.0 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY LATE FRIDAY MORNING.
* AT 16.0 FEET...LOWEST RIVER CABINS ACROSS FROM THE WABASH
GENERATING
  STATION BEGIN TO FLOOD.  FLOODING OF AGRICULTURAL LAND ALONG U.S. 
  63 NORTH OF TERRE HAUTE, WEST BANK OF RIVER AND IN SOUTHWEST VIGO 
  COUNTY OCCURS.  COUNTY ROADS FLOOD IN SOUTHWEST VIGO COUNTY.

$$

ILC033-101-INC083-153-241702-
/O.NEW.KIND.FL.W.0005.100125T1500Z-000000T0000Z/
/HUTI2.1.ER.100125T1500Z.100129T1200Z.000000T0000Z.NO/
1203 PM EST SAT JAN 23 2010

* AT  8:00 AM SATURDAY THE STAGE WAS 11.8 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE MONDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 17.9 FEET BY FRIDAY MORNING.
* AT 18.0 FEET...SEEP WATER OCCURS BEHIND LEVEES ON INDIANA SIDE.  
  HUTSON CREEK BEGINS TO OVERFLOW FROM BACKWATER.  OLD DARWIN ROAD 
  AND A FEW RURAL ROADS IN EASTERN CLARK AND CRAWFORD COUNTIES IN 
  ILLINOIS ARE IMPASSABLE.  LOW AGRICULTURAL LAND FLOODS.

$$

ILC033-101-INC083-153-241702-
/O.NEW.KIND.FL.W.0006.100125T2200Z-000000T0000Z/
/RVTI3.1.ER.100125T2200Z.100129T0000Z.000000T0000Z.NO/
1203 PM EST SAT JAN 23 2010

* AT  9:00 AM SATURDAY THE STAGE WAS 10.6 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 16.6 FEET BY FRIDAY EARLY AFTERNOON.
* AT 16.0 FEET...SOME AGRICULTURAL LANDS UNDERWATER.  A FEW RURAL 
  ROADS IN CRAWFORD COUNTY, ILLINOIS CLOSE AS WATER BACKS UP MINNOW 
  SLOUGH.  HIGH WATER AFFECTS CAMPGROUND AT LEAVERTON PARK IN 
  PALESTINE.  A FEW PRIVATE ROADS NEAR THE GILL TOWNSHIP LEVEE IN 
  SULLIVAN COUNTY MAY FLOOD.  WATER LEVEL IS AT THE TOP OF MOST 
  MAKESHIFT LEVEES.

$$
1 follow-up statement
625 
WGUS83 KIND 240156
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
856 PM EST SAT JAN 23 2010

......THE FLOOD WARNING IS NO LONGER IN EFFECT FOR PORTIONS OF THE 
FOLLOWING RIVERS IN INDIANA...

  WHITE RIVER...

.THE WHITE RIVER AT HAZLETON IS EXPECTED TO BE NEAR BANKFUL CONDITIONS
BUT NOT CAUSE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...BE ALERT TO FLOOD DEBRIS ON PREVIOUSLY FLOODED 
ROADS.  KEEP CHILDREN AWAY FROM FLOODED AREAS.  RECREATIONAL AND 
AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER 
CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

ILC185-INC051-083-240226-
/O.CAN.KIND.FL.W.0002.000000T0000Z-100124T0156Z/
/HAZI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
856 PM EST SAT JAN 23 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE WHITE RIVER AT HAZLETON.
* AT 8:00 PM SATURDAY THE STAGE WAS 8.3 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 15.9 FEET 
  FRIDAY EVENING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 23, 11:01 AM CST, 2 minutes earlier.

Area forecast discussion, Jan 23, 11:01 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1201 PM EST SAT JAN 23 2010

.AVIATION...DISCUSSION FOR THE 23/18Z TAFS.

CONDITIONS REMAIN IFR ALL SITES EXCEPT HUF...WHERE SOME IMPROVEMENT
HAS OCCURRED. AS THE AFTERNOON WEARS ON...THE LOW LEVEL INVERSION
WEAKENS SLIGHTLY...AND WINDS CONTINUE TO INCREASE...AND IMPROVEMENT
TO MVFR SHOULD OCCUR ALL SITES...BEFORE RAIN ARRIVES TONIGHT AND
BRINGS CEILINGS BACK DOWN TO IFR AFTER 08-10Z. VERY STRONG LOW LEVEL
DYNAMICS ARE PRESENT TONIGHT...AND ALTHOUGH REMAINING INVERSION
SHOULD LIMIT MOMENTUM TRANSFER...GUSTS APPROACHING 25-30 KNOTS
APPEAR LIKELY ALL SITES AFTER 02-04Z.

&&

.PREV DISCUSSION...

SATELLITE LOOP WITH SURFACE OBSERVATIONS SHOWS OVERCAST SKIES ACROSS
THE AREA AND VISIBILITIES RANGING FROM A QUARTER MILE TO 2 MILES
ACROSS THE AREA WITH MOST SITES HANGING AROUND ONE MILE OR SO. WITH
THE PATCHY NATURE OF ANY DENSE FOG WILL NOT ISSUE AN ADVISORY BUT
HAVE ISSUED A SPECIAL WEATHER STATEMENT TO RAISE AWARENESS.
TEMPERATURES WERE IN THE MIDDLE 30S TO AROUND 40 WITH DEWPOINTS
AROUND THE SAME.WINDS WERE LIGHT AND OUT OF THE EAST. SURFACE
ANALYSIS SHOWS BROAD HIGH PRESSURE STRETCHING OVER THE EAST COAST
FROM CANADA ON SOUTH AND LOW PRESSURE STILL FORMING OVER EASTERN
COLORADO/WESTERN KANSAS.

FORECAST FOCUS IS ON POPS/TIMING OF SYSTEM ARRIVING TONIGHT. MODELS
IN GOOD AGREEMENT SO WILL USE A BLEND.

TODAY AREAS OF FOG SHOULD MIX OUT BY LATE MORNING AS WINDS INCREASE.
WINDS WILL SWING FROM EASTERLY TO SOUTHEASTERLY DURING THE DAY AND
BRING UP SOME WARM MOIST AIR AHEAD OF THE APPROACHING SYSTEM.
FORECAST MOTION IS SUCH THAT FORCING DOESN/T ARRIVE IN THE WEST
UNTIL AFTER 0Z AND THUS HAVE PULLED POPS OUT OF THE WESTERN
COUNTIES. GUIDANCE HIGHS VERY SIMILAR AND SO USED AN AVERAGE FOR
UPPER 40S NORTH TO MIDDLE 50S SOUTH.

TONIGHT THE SHOW BEGINS. ISENTROPIC AND DYNAMIC FORCING COMBINE WITH
AMPLE MOISTURE TO PRODUCE RAIN ACROSS THE AREA BEGINNING IN THE WEST
AFTER 0Z AND SPREADING ACROSS THE ENTIRE FORECAST AREA BETWEEN 6 AND
12Z. H8 JET OF 60 /GFS/ TO 80 /NAM/ KTS POINTS AT THE SOUTHWESTERN
FORECAST AREA BY 6Z AND ACROSS THE CENTRAL AND EAST BY BETWEEN THEN
AND 12Z AND THIS IS CONCURRENT WITH THE LEFT EXIT REGION OF THE
UPPER JET STREAK PASSING THROUGH THE AREA. PRECIPITABLE WATER VALUES
OVER AN INCH WILL RIDE UP ON THE STRONG SOUTHERLY FLOW OF THE LOW
LEVEL JET. SOME ELEVATED INSTABILITY IS ALSO SHOWING UP DURING THIS
TIME. COMBINING THESE FACTORS TOGETHER YIELDS RAIN SHOWERS WITH
ISOLATED THUNDERSTORMS ACROSS THE AREA WITH CHANCES FOR HEAVY RAIN
ESPECIALLY ACROSS THE SOUTHERN COUNTIES. WITH THE STRONG LOW LEVEL
JET AND TIGHT PRESSURE GRADIENT COULD ALSO SEE SOME STRONG WIND
GUSTS MIXING DOWN IN THE SHOWERS AND THUNDERSTORMS ALTHOUGH THE
TEMPERATURE INVERSION DURING THIS TIME COULD PREVENT THIS FROM
HAPPENING AT LEAST ON A WIDESPREAD SCALE. WILL CONTINUE TO INCLUDE
GUSTS TO AROUND 30-35 MPH IN THE GRIDS DURING THE OVERNIGHT AND
THROUGH 18Z OR SO ON SUNDAY. FOR LOWS STUCK WITH THE WARMER MAV
NUMBERS WHICH WERE CLOSE TO OVERNIGHT WET BULB TEMPERATURES.

THE FRONT WILL MOVE THROUGH ON SUNDAY AND KEPT CATEGORICAL POPS IN
THE EAST WITH LIKELIES IN THE WEST DURING THE MORNING AND DROPPING
TO CHANCE ACROSS THE AREA IN THE AFTERNOON. UPPER FORCING FROM
SHORTWAVE AND JET HAVE MOVED ON THROUGH BY AFTERNOON AND THUS THE
DROP TO CHANCE POPS WITH ONLY THE FRONT LEFT. BY SUNDAY NIGHT COLD
AIR BEGINS SPILLING IN FROM THE NORTH AND WEST. WRAPAROUND FROM THE
LOW SHOULD PROVIDE FORCING FOR SOME OVERNIGHT PRECIPITATION...AT
LEAST IN THE NORTHEAST WHICH IS CLOSEST TO THE LOW. CHANGEOVER TO
SNOW SHOULD OCCUR ACROSS MOST OF THE AREA BY 6Z EXCEPT THE FAR
SOUTHEAST WHICH MAY STILL SEE A MIX DURING THAT TIME.

ON MONDAY THE UPPER TROUGH AXIS ALONG WITH A SHORTWAVE MOVES THROUGH
AND PROVIDES A CHANCE FOR SNOW. AT THIS POINT NOT EXPECTING ANY
SIGNIFICANT ACCUMULATION WITH THE MOISTURE SCOURED OUT FROM THE
SURFACE SYSTEM/S PASSAGE BUT COULD SEE PERHAPS UP TO AN INCH.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...CP
AVIATION...NIELD
Hazardous weather outlook, Jan 23, 4:05 AM CST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
505 AM EST SAT JAN 23 2010

INZ021-028>031-035>049-051>057-060>065-067>072-241015-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
505 AM EST SAT JAN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF FOG ARE POSSIBLE THIS MORNING. VISIBILITIES MAY BE REDUCED
BELOW A QUARTER MILE IN SOME SPOTS.

THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS MAY PRODUCE GUSTY
WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SNOW SHOWERS ARE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 11:03 AM CSTRiver Flood WarningINDWabash6 days
Jan 23, 11:03 AM CSTRiver Flood WarningINDClark, Crawford7 days
Jan 23, 11:03 AM CSTRiver Flood WarningINDCrawford, Lawrence9 days
Jan 23, 11:03 AM CSTRiver Flood WarningINDCrawford, Lawrence9 days
Jan 23, 11:03 AM CSTRiver Flood WarningINDParke, Vermillion, Vigo7 days

Nearby

River Flood Warnings in Indiana, 2010River Flood Warnings in Illinois, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.